Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Scalar curvature estimates by parallel alternating torsion


Author: Sebastian Goette
Journal: Trans. Amer. Math. Soc. 363 (2011), 165-183
MSC (2010): Primary 53C21; Secondary 58J20, 53C15, 53C30
Published electronically: August 20, 2010
MathSciNet review: 2719677
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize Llarull's scalar curvature comparison to Riemannian manifolds admitting metric connections with parallel and alternating torsion and having a nonnegative curvature operator on  $ \Lambda^2TM$. As a by-product, we show that the Euler number and signature of such manifolds are determined by their global holonomy representation. Our result holds in particular for all quotients of compact Lie groups of equal rank, equipped with a normal homogeneous metric.

We also correct a mistake in the treatment of odd-dimensional spaces in our earlier papers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C21, 58J20, 53C15, 53C30

Retrieve articles in all journals with MSC (2010): 53C21, 58J20, 53C15, 53C30


Additional Information

Sebastian Goette
Affiliation: Mathematisches Institut, Universität Freiburg, Eckerstr. 1, 79104 Freiburg, Germany
Email: sebastian.goette@math.uni-freiburg.de

DOI: http://dx.doi.org/10.1090/S0002-9947-2010-04878-0
PII: S 0002-9947(2010)04878-0
Keywords: Scalar curvature, skew torsion, parallel torsion, homogeneous spaces
Received by editor(s): October 10, 2007
Received by editor(s) in revised form: July 25, 2008
Published electronically: August 20, 2010
Additional Notes: This research was supported in part by DFG special programme “Global Differential Geometry”
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.